I was prescribed oxycodone yesterday after having my wisdom tooth pulled. Does this medication dull the nerves of my intestines and make me not have to go to the bathroom (constipation)?

1 Answer
Jan 26, 2018

Answer:

Constipation is a well-known side effect.

Explanation:

Oxycodone is an Opioid : an Opium-related painkiller.

In terms of "Strength": it is a moderately strong painkiller: the usual standard referenced is Morphine .

Oxycodone is regarded as generally about 1.5 times as strong as morphine. In comparison: Fentanyl is about 100 times the strength of Morphine..

Opioids bind to opioid receptors which are located mostly in nerve cells in the Brain and Spinal Chord, but are also present in the Gastro-Intestinal Tract.

Hence, they probably WILL dull the nerves in your intestines, but perception of pain takes place primarily in the Brain .

Regarding the call of nature: Constipation is a well-known side-effect of Oxycodone : roughly 25% of users experience it in various degrees.

So, time to change the diet for a while....

For the rest: I hope you have a speedy recovery!